Alert archive / California / Hard Freeze Warnings in 2013
Hard Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Jan 13, 2013, 11:42 AM PST. It took effect at Jan 14, 2013, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 11:42 AM PST (19:42 UTC)
- In effect from
- Jan 14, 2013, 2:00 AM PST
- Expired
- Jan 14, 2013, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS76 KEKA 131942 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1142 AM PST SUN JAN 13 2013 ...VERY COLD TEMPERATURES OVERNIGHT... A COLD AIR MASS OVER THE REGION WILL COMBINE WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT. THIS WILL ALLOW MINIMUM TEMPERATURES TO DROP INTO THE 20S BY EARLY MONDAY MORNING. CAZ002-140845- /O.NEW.KEKA.HZ.W.0002.130114T1000Z-130114T1600Z/ MENDOCINO COAST- 1142 AM PST SUN JAN 13 2013 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST MONDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE MID TO UPPER 20S. * LOCATIONS...AREAS OF MENDOCINO COUNTY AWAY FROM THE IMMEDIATE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS APPROPRIATELY TO PROTECT FROM FROST BITE AND HYPOTHERMIA. UNPROTECTED WATER PIPES SHOULD BE COVERED OR FAUCETS ALLOWED TO DRIP. MAKE SURE PETS NORMALLY LEFT OUTDOORS CAN HANDLE THE COLD. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW FREEZING ARE EXPECTED ACROSS A LARGE AREA. && $$
2 follow-up statements
643 WWUS76 KEKA 140816 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1216 AM PST MON JAN 14 2013 ...VERY COLD TEMPERATURES OVERNIGHT... A COLD AIR MASS OVER THE REGION WILL COMBINE WITH MOSTLY CLEAR SKIES AND LIGHT WINDS TONIGHT. THIS WILL ALLOW MINIMUM TEMPERATURES TO DROP INTO THE 20S BY EARLY MONDAY MORNING. CAZ002-141600- /O.CON.KEKA.HZ.W.0002.130114T1000Z-130114T1600Z/ MENDOCINO COAST- 1216 AM PST MON JAN 14 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURES...MINIMUM TEMPERATURES IN THE MID TO UPPER 20S. * LOCATIONS...AREAS OF MENDOCINO COUNTY AWAY FROM THE IMMEDIATE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRESS APPROPRIATELY TO PROTECT FROM FROST BITE AND HYPOTHERMIA. UNPROTECTED WATER PIPES SHOULD BE COVERED OR FAUCETS ALLOWED TO DRIP. MAKE SURE PETS NORMALLY LEFT OUTDOORS CAN HANDLE THE COLD. A HARD FREEZE WARNING MEANS TEMPERATURES BELOW FREEZING ARE EXPECTED ACROSS A LARGE AREA. && $$
322 WWUS76 KEKA 141601 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 801 AM PST MON JAN 14 2013 CAZ002-141715- /O.EXP.KEKA.HZ.W.0002.000000T0000Z-130114T1600Z/ MENDOCINO COAST- 801 AM PST MON JAN 14 2013 ...HARD FREEZE WARNING HAS EXPIRED... THE HARD FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Jan 13, 3:30 AM PST, 8 hours 12 minutes earlier.
Area forecast discussion, Jan 13, 3:30 AM PST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST SUN JAN 13 2013 .SYNOPSIS...AN UPPER LEVEL RIDGE CURRENTLY BUILDING OVER THE WEST COAST WILL BRING DRY WEATHER TO NORTHWEST CALIFORNIA FOR THE NEXT WEEK. && DISCUSSION...A STRONG RIDGE OF HIGH PRESSURE NOW BEGINNING TO ESTABLISH ITSELF OVER THE REGION. REMNANT COLD AIR OVER THE REGION HAS COMBINED WITH CLEAR SKIES AND LIGHT WINDS TO ALLOW WIDESPREAD COLD TEMPERATURES THIS MORNING. MINIMUM TEMPERATURES HAVE DROPPED TO THE UPPER 20S ALONG THE COAST TO UPPER TEENS INLAND. AS A RESULT, THE HARD FREEZE WARNING REMAINS IN EFFECT FOR THE COASTAL ZONES THROUGH LATE MORNING. TEMPERATURES WILL WARM UP ON SUNDAY AS A STRONG RIDGE BUILDS OVER THE WEST COAST. THE RIDGE WILL BRING DRY WEATHER, LIGHT WINDS, AND WARMER DAYTIME TEMPERATURES TO NORTHWEST CALIFORNIA FOR THE NEXT WEEK. HOWEVER, MOSTLY CLEAR TO CLEAR SKIES WILL LEAD TO COLD NIGHTS AND MORNINGS. ANOTHER HARD FREEZE MAYBE NEEDED FOR THE COASTAL ZONES AGAIN TONIGHT AND PERHAPS TUESDAY MORNING. OTHERWISE PLEASANT WINTER WEATHER WILL CONTINUE AS BOTH PRIMARY EXTENDED MODELS ARE IN GOOD AGREEMENT TO MAINTAIN THE RIDGE THROUGH THE NEXT 10 DAYS OR SO. AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH MONDAY MORNING AS A HIGH PRESSURE RIDGE PERSIST ACROSS THE AREA. MARINE...THE WINDS WILL INCREASE TODAY AS THE PRESSURE GRADIENT TIGHTENS ACROSS THE WATERS. THE SEAS WILL INCREASE AND SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS ALL THE WATERS THROUGH EARLY MONDAY MORNING. THE PRESSURE GRADIENT WILL RELAX ON MONDAY AS A HIGH PRESSURE RIDGE SHIFTS NORTHWARD. LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS WILL PREVAIL ACROSS THE WATERS TUESDAY THROUGH THURSDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...HARD FREEZE WARNING FROM 2 AM TO 9 AM SUNDAY CAZ001-002. NORTHWEST CALIFORNIA COASTAL WATERS...SCA ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 13, 11:42 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1142 AM PST SUN JAN 13 2013 CAZ001-003-004-076-141945- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 1142 AM PST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-141945- MENDOCINO COAST- 1142 AM PST SUN JAN 13 2013 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Hard Freeze Warnings in California, 2013Every hard freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.